Alert archive / Texas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 331, NWS Fort Worth, TX

June 11, 2023Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 11, 2023, 6:04 PM CDT for Parker County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2023, 6:04 PM CDT (23:04 UTC)
Expired
Jun 11, 2023, 7:00 PM CDT
In force
56 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 4:37 PM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:34 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 11, 5:34 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
534 PM CDT Sun Jun 11 2023

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/This Evening through Monday Night/

Satellite imagery shows increasing low level convergence across
North Texas as the cumulus field has become a little more agitated
across the region. This area of convergence is focused along a
weak pre-frontal trough where temperatures have soared to near 100
degrees resulting in nearly 4000 J/kg of MUCAPE. An aircraft
sounding from DAL over the last hour still indicated some mixed
layer inhibition remaining, so this initial activity may struggle
a bit before thunderstorms begin to develop. Coverage through the
rest of the afternoon/evening will still be limited to around 30%
with most areas not being directly impacted by storms. Those that
do see storms will have the potential for large hail and damaging
winds. The tornado threat is low through this evening.

Storms should diminish in coverage with loss of heating this
evening, although a few of the CAMs keep things going until around
midnight or so, likely aided by stronger mid level flow and
forcing for ascent. Nonetheless, coverage should be low overnight.
The cold front to the north will sag south across the Red River
tonight and increasing ascent atop the shallow airmass could lead
to a few elevated showers/storms late tonight into early Monday
morning mainly along the Red River and in our northeast. We'll
keep PoPs around 40-50% for this potential. The front will
continue to sag south toward the I-20 corridor Monday afternoon
and will again be a focus for vigorous storm development late in
the day.

Mid level flow will increase to around 60 kt by afternoon with
thunderstorms expected to develop and increase in coverage off to
our west/northwest near the surface triple point. This activity
will spread east into the evening hours and pose a severe threat,
however, given the increasing wind fields and proximity to an
east-west oriented surface boundary, there will be at least a low
tornado threat on Monday. Outside of this, strong surface based
instability will support a large hail/damaging wind threat into
the late evening hours. Coverage of storms should be a little
higher Monday afternoon/evening given stronger forcing for ascent
and a better defined zone of low level convergence. We'll have
PoPs at 30-50% through the late evening hours.

Dunn

&&

.LONG TERM... /Issued 230 PM CDT Sun Jun 11 2023/
/Monday Night Onward/

North and Central Texas will remain in the active zone of a mid
level ridge currently centered over Mexico through at least mid
week. This region (in this case) lies beneath the northeast
periphery of the ridge, where weak disturbances aloft coincide
with intense surface heating to generate multiple rounds of
convection. Timing will be generally the same in each instance, in
the late afternoon and evening hours, but the exact locations may
vary each day.

Showers and thunderstorms will likely be ongoing Monday evening,
but should dissipate around midnight Monday night with the loss of
surface instability. A weak surface front will continue to
meander across the area on Tuesday as the next shortwave
disturbance rotates around the ridge. The front will provide the
surface focus for convective development by late Tuesday
afternoon. The exact location of the front is uncertain and may
depend on mesoscale processes from the previous evening. Ensemble
data and thunderstorm probabilities place the position of the
front and best storm chances along and near a line from Paris to
Sulphur Springs to Waco. The highest POPs at this time will fall
roughly along that axis, or primarily across the East Texas and
eastern Central Texas counties. This could change some in the
coming days as we fall into the range of higher resolution model
guidance.

It is extremely difficult to avoid sounding like a broken record,
but a similar set-up can be expected on Wednesday as the surface
front persists and the next shortwave rounds the ridge. Locations
along and east of I-35 will see the best storm chances, but with
low confidence in whether or not subsidence from the ridge will or
will not be strong enough to suppress convection will warrant
conservative POPs at this time.

The main story will shift to intense heat due to increasing
heights aloft, as the ridge expands northeast and begins to
dominate most of Texas and the Southern Plains. This process will
be somewhat gradual, taking place from late this week through
early next week. Triple digit high temperatures should become
common, initially across the western counties starting Thursday,
and expanding across the rest of the region Friday through the end
of the forecast period. Surface temperatures combined with the
dewpoint forecast indicates that heat advisory criteria could be
met for a good portion of the forecast area beginning Thursday or
Friday.

30

&&

.AVIATION... /NEW/
/00Z TAFs/

Main concern through this evening and again on Monday
afternoon/evening will be convective potential. We'll continue
with VCTS this evening, although we'll nudge the timing back to
00Z and continue through about 4Z. Outflow winds with any TS could
cause erratic wind shifts so we'll continue to monitor this
potential. Otherwise, a cold front will sag south toward the I-20
corridor overnight with a north/northeast wind after midnight. In
addition, MVFR cigs will likely develop near and just behind the
frontal boundary Monday morning for a few hours. TS potential will
increase again mainly for the D10 airspace Monday afternoon into
the evening hours.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    74  91  74  95  72 /  30  20  30  20  20
Waco                72  98  73  97  74 /  20   5  20  20  20
Paris               69  82  67  87  68 /  30  50  60  40  40
Denton              69  89  69  93  68 /  20  20  30  20  20
McKinney            70  87  70  91  69 /  20  20  40  30  20
Dallas              74  92  73  96  73 /  30  20  30  30  20
Terrell             71  90  71  91  71 /  30  20  30  30  40
Corsicana           74  94  74  93  73 /  30  10  20  20  30
Temple              72  97  73  98  73 /  10   5  10  10  20
Mineral Wells       71  94  71  96  68 /  30  30  30  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jun 11, 11:59 AM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1159 AM CDT Sun Jun 11 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1159 AM CDT Sun Jun 11 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Scattered thunderstorms are expected across North and Central Texas
today, mainly south of I-20 and north of Highway 84. Some storms may
be severe with large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered thunderstorms will be possible across parts of North and
Central Texas Monday, Tuesday, and Wednesday afternoon. Hail and
damaging winds will be the primary hazards.

Heat advisory criteria will likely be reached later this week with
heat index values near 105 to 110 degrees.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:01 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, Johnson59 min
Jun 10, 7:12 PM CDTSevere Thunderstorm WarningFWDBell, Coryell63 min
Jun 10, 7:34 PM CDTSevere Thunderstorm WarningFWDBell, Falls, Hill, Limestone, McLennan, Navarro56 min
Jun 10, 7:44 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDBell47 min
Jun 10, 8:19 PM CDTSevere Thunderstorm WarningFWDBell, Falls, Freestone, Leon, Limestone, Milam and 1 more56 min
Jun 10, 9:12 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDLeon, Milam, Robertson63 min
Jun 10, 9:30 PM CDTSevere Thunderstorm WarningFWDMilam45 min
Jun 11, 6:43 PM CDTSpecial Weather StatementFWDDallas32 min
Jun 11, 6:51 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Tarrant54 min
Jun 11, 6:57 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDParker49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.